MAUDE Adverse Event Report: MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS
Model Number TELE6F
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one 6f telescope guide extension catheter (gec) in moderately tortuous, severely calcified lesion with 95% stenosis, located in the proximal left anterior descending (lad) artery.The device was inspected with no issues.The device was prepped per ifu with no issues.Multiple pre-dilations of the lesion were performed with multiple different medtronic (mdt) and non-mdt balloons.Resistance was encountered when advancing the device.Excessive force was used during delivery.It was reported that the tip of the telescope detached during delivery to the lesion.A balloon was used to pull the tip back from the lad into the left main and into the guide catheter.The dislodged tip was removed from the patient safely.There was an old stent in the left main that extended into the left circumflex artery, and the telescope got caught in this old stent.It was detailed during the procedure thata 2.5 x 23mm non-mdt stent was inserted and deployed.Then a 3 x 38mm non-mdt stent was inserted but removed undeployed.Further pre-dilation was performed with a 2.5 x 12mm nc euphora balloon catheter with inflations of 15 atm for 6 seconds, 16 atm for 18 seconds, and 16 atm for 11 seconds.The 3 x 38mm non-mdt stent was re-inserted but again removed undeployed.A 3 x 28mm non-mdt stent was instead inserted and deployed.Further lesion balloon dilations were performed.A third 3.5 x 18mm non-mdt stent was inserted and deployed in the lad.Post dilation was performed with a 3.5 x 20mm nc euphora device.A 3 x 15mm nc euphora device was used to dilate the circumflex (cx) artery.An non-mdt ivus catheter was inserted into the lad and the cx arteries, and remove intact.The patient is alive with no further injury.A 7fr launcher guide catheter, a 12 x 14mm euphora and a 2.5 x 20mm nc euphora were also used during the procedure.There is no complaint against these devices.
 
Additional Manufacturer Narrative
Additional information: it is not known what brand of stent in which the telescope device became caught.There was no damage to this stent as a result of the event.The device was not kinked and re-straightened during use.Product analysis: the device was received for analysis.Only the detached tip returned for analysis.The telescope guide extension catheter did not return for analysis.The detached tip was jagged and uneven.Image analysis: angiographic images confirmed the presence of previously deployed stent in the left coronary system.The introduction of the telescope guide extension (gec) catheter is not captured in the images but images show the appearance of the gec tip marker in the vessel adjacent to the stent that was previously deployed at the ostium of the lcx.The detached tip remained in the vessel until removal of the marker and tip with an inflated balloon back into the guide catheter.The procedure was completed with further pci.There was evidence of adverse impact on the patient as a result of the tip detachment.The root cause could not be definitely determined from the images but the possibility of the previously deployed stent interacting with the gec is a possibility.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: annex d code.Image analysis correction: there was no evidence of adverse impact on the patient as a result of the tip detachment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TELESCOPE GUIDE EXTENSION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16795216
Report Number9612164-2023-01735
Device Sequence Number15047449
Product Code DQY
UDI-Device Identifier00763000156954
UDI-Public00763000156954
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K183353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2025
Device Model NumberTELE6F
Device Catalogue NumberTELE6F
Device Lot Number0011587989
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer04/24/2023
07/13/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date05/17/2023
07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale